MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4363093
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Fainting (1847); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultra mini meter was displaying a message saying ¿hi¿.The complaint was classified based on customer service representative (csr) documentation.The patient reported that the meter issue began at 5 pm on (b)(6) 2018, when she obtained a message on the subject meter, that said ¿hi¿.The patient reported that she was unaware what the message meant.The patient reported that she manages her diabetes with a combination of medication (metformin and insulin), and that she made no changes to her normal diabetes management.The patient stated that she left the house to buy a new meter, and then developed symptoms of ¿shaky, blacked out and woke up in hospital¿.The patient was unable to confirm what treatment she received in hospital.During troubleshooting the csr noted that it was not the first time the patient was using the meter.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event, after the alleged product issue began.There is insufficient information to rule out the contribution of the subject meter to the event.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7676649
Report Number3008382007-2018-01970
Device Sequence Number16355836
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4363093
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2018
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;